Texas, 2005

Flash Flood in Texas, June 18, 2005

June 18, 2005 · NWS MAF · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 18, 1:38 PM CST, 6 hours 2 minutes earlier.

Area forecast discussion, Jun 18, 1:38 PM CST, 6 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
238 PM CDT SAT JUN 18 2005

.SHORT TERM...
ISOLATED SHOWERS AND THUNDERSTORMS THAT DEVELOPED EARLIER THIS
MORNING ACROSS THE LOWER TRANS PECOS AND STOCKTON PLATEAU HAVE ALL
BUT DISSIPATED.  CLOUDS ARE EXPECTED TO LINGER OVER PORTIONS OF
BREWSTER AND TERRELL COUNTIES...AND A FEW CU MAY DEVELOP OVER THE
WESTERN PERMIAN BASIN LATER THIS AFTERNOON.  HOWEVER...MOSTLY CLEAR
CONDITONS ARE FORECAST ACROSS THE MAJORITY OF THE CWA THIS EVENING
AND OVERNIGHT.

TEMPERATURES ARE WARMING QUITE RAPIDLY AGAIN ACROSS THE WESTERN
PORTIONS OF THE CWA...AS A RIDGE OF MID AND UPPER LEVEL HIGH
PRESSURE REMAINS IN PLACE OVER NORTHERN MEXICO AND SOUTHWEST TEXAS.
DOWNSLOPE SOUTHWEST TO WEST SURFACE WINDS WILL AID IN TEMPERATURES
TO CLIMBING WELL OVER THE CENTURY MARK OVER THE WESTERN PORTIONS OF
THE TEXAS PERMIAN BASIN AND OVER SOUTHEAST NEW MEXICO LATER TODAY.
SIMILAR TO YESTERSDAY...THE NATIONS WARMEST TEMPERATURES WILL LIKELY
RESIDE SOMEWHERE WITHIN OUR CWA.

OVERALL...NO SIGNIFICANT SHORT TERM CHANGES ARE ANTICIPATED WITH THE
CURRENT GRIDDED FORECAST.

.LONG TERM...
VERY FEW CHANGES WERE REQUIRED TO THE GRIDS/FORECAST TODAY AS
PREVIOUS ISSUANCE HAD A GOOD HANDLE ON THE ANTICIPATED HOT/DRY
CONDITIONS.

THE STRONG MID/UPPER LEVEL RIDGE CURRENTLY IN PLACE OVER THE REGION
WILL PERSIST THROUGH THE FORECAST PERIOD. THE CENTER OF THE RIDGE IS
PROGGED TO MIGRATE NORTH OVER THE SOUTHERN ROCKIES BY LATE MONDAY/
EARLY TUESDAY. THIS WILL RESULT IN NORTHEASTERLY MID LEVEL FLOW OVER
THE FORECAST AREA. IN THIS PATTERN LOW LEVEL FLOW WILL BECOME MORE
SOUTHEASTERLY WITH TIME PROVIDING A MODEST INCREASE IN MOISTURE OVER
THE EASTERN PARTS OF THE FA. SUCH PATTERN WILL FAVOR AFTERNOON
MAXIMA 5 TO 10 DEGREES ABOVE SEASONAL NORMS VERSUS THE PLUS 10 TO 15
DEGREE DEVIATIONS WE ARE CURRENTLY EXPERIENCING. NOT MORE THAN
ISOLATED MOUNTAIN CONVECTION IS TO BE EXPECTED THROUGH MID WEEK.

THE GFS SOLUTION DEPICTS A WEAK MID LEVEL LOW MOVING ON SHORE OVER
THE SOUTH TEXAS COAST DURING THE SECOND HALF OF THE WORK WEEK.
CONFIDENCE WITH REGARDS TO THIS FEATURE/S IMPACT ON THE FA BY THE
WEEKEND IS LOW...SO WILL NOT INTRODUCE ANY SENSIBLE WEATHER ATTM.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              74  99  72  98 /   0   0   0   0
CARLSBAD NM                69 104  70 104 /   0   0   0  10
DRYDEN TX                  76  99  74  98 /   0   0   0   0
FORT STOCKTON TX           74 101  75  98 /   0   0   0  10
GUADALUPE PASS TX          72  97  71  95 /   0   0   0  10
HOBBS NM                   70 101  70 103 /   0   0   0  10
MARFA TX                   64  96  63  93 /  10   0  10  10
MIDLAND INTL AIRPORT TX    74  99  73  97 /   0   0   0   0
ODESSA TX                  74 100  73  98 /   0   0   0   0
WINK TX                    75 108  75 106 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

03/10
Hazardous weather outlook, Jun 18, 2:20 PM CST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
320 PM CDT SAT JUN 18 2005

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-191953-
ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE-
DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES-
GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY-
HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL-
NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN-
REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY-
TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER-
320 PM CDT SAT JUN 18 2005 (220 PM MDT SAT JUN 18 2005)

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN
NEW MEXICO.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING OVER THE DAVIS...
GLASS...AND SANTIAGO MOUNTAINS.  STRONG WINDS AND DRY LIGHTNING
WILL BE THE MAIN WEATHER THREATS THIS EVENING DUE TO THE DRY CONDITIONS
EXISTING IN THE LOWER LEVELS OF THE ATMOSPHERE ACROSS THIS AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE)
HTTP://WWW.WEATHER.GOV/MIDLAND

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Brewster

When
June 18, 7:40 PM CST to 9:00 PM CST
Where
Brewster County, 8 mi ESE of Panther Junction
Reported by
PARK/FOREST SERVICE
Coordinates
29.250, -103.183

Strong thunderstorms affected parts of the west Texas Big Bend region during the late afternoon and evening of the 18th. Locally heavy rainfall east of Panther Junction resulted in flash flooding along Texas Route 118. Running water was reported to have rendered the highway impassable between Panther Junction and Rio Grande Village.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456903.